Jump to content

Mildred


Mildred

Recommended Posts

I am new to this board so if I'm posting incorrectly my apologies. (Mod Note: Post has now been moved) About 3 or 4 months ago I decreased the 2.5 by cutting it in half and did that for about a month or two. Then I cut the half in half again and I've done that for about a month or two. What should I do  next? I want off this drug.

 

Edited by ChessieCat
Added mod note

I've been on anti-depressants various kinds since 1990. Around 2004 a psychiatrist added Lamictal. I have since taken various psych drugs and have had adverse reactions and so I only took them for a short period of time. More recently I have been taking Zyprexa for at least seven years. The lowest dose I came down to was 2.5. The highest dose was 7.5.  I was at 2.5 for at least 2 years Then I cut that in half and stayed at that dose for 3 to 4 months. Then I cut that dose in half and I've been at that dose for 2 to 3 months. Wondered what my next step is so that I can completely get off of Zyprexa. I have also been tapering the Prozac from 60 mg gradually I'm now down to 30 mg. On the viibryd I was originally at 60 mg and slowly I have tapered down to 20 mg. I have remained on Lamictal at 150 mg. Fortunately I've not had any adverse reactions to tapering off of the ssris. However I did experience some crying when I went down to 30 mg of the Prozac. I have since felt better. I am just giving myself a chance to adjust as I make each change. My goal is to get off Zyprexa completely as soon as possible. I've experienced gradual weight gain over the years.

Link to comment
  • ChessieCat changed the title to Mildred
  • Moderator Emeritus

Hi Mildred,

 

Welcome to SA.  Unless you were only on your drug for only a few months, and had no history of taking psychiatric drugs, reducing by 50% each time may be too quick.  Withdrawal symptoms can sometimes be delayed by weeks to months.  SA's recommendation is to taper 10% of previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.

 

Please create a drug signature, showing drug/s, dates and doses:  Create or Edit a signature

 

Many members find as their dose gets lower they need to go slower.

 

Here are some links to get you started.  You haven't mentioned the drug your are tapering.  Please search for it in the first link (Ctrl + F and type in drug name you are looking for).

 

Important topics in the Tapering forum and FAQ

 

Why taper by 10% of my dosage?

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Windows and Waves Pattern of Stabilization

 

Withdrawal Normal Description

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Because you have been reducing quickly and withdrawal symptoms may be delayed, it may be better to hold at your current dose for about 3 to 4 months to allow your brain time to catch up with the dose changes.  Unless the symptoms are intolerable then the recommendation is to stay at your current dose.  If you cannot live with the symptoms you are currently experiencing that you might want to consider doing a very small updose.  See this topic (Post #1) for more information About reinstating and stabilizing to reduce withdrawal symptoms).

 

This is your own Intro topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 4 months later...

Mildred any update any questions.

How are you doing these days?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy